Thunderstorm Wind, Barnstable
- When
- July 11, 10:00 AM EST
- Where
- Barnstable County, Hyannis
- Measured
- 50 kt (58 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.650, -70.283
An isolated severe thunderstorm downed large tree limbs in Hyannis.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An isolated severe thunderstorm downed large tree limbs in Hyannis.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 11, 8:56 AM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
956 AM EDT WED JUL 11 2001
UPDATE: TSTMS CONT TO MOVE ACRS SRN ZNS ATTM ON NOSE OF MID LVL
JET...WHILE MORE STABL AIR FARTHER N IS RESULTING IN BAND OF SHWRS.
06Z ETA APPEARS TO BE LAGGING CURRENT ACTVTY...HAVING MAX UVV BACK
ACRS LONG ISL AT 15Z. XPCT SHWRS/TSTMS TO CONT INTO ERLY AFTN AND
WL CONT MNTN OF HAIL/GUSTY WNDS PER CURRENT FCST.
ATTN THEN TURNS TO W THIS AFTN. AMS WL DESTABILIZE ONCE AGAIN AS
NXT S/W PASSES ARND BASE OF UPR TROF...AND LWRG WET BULB ZERO MEANS
GOOD POTL FOR HAIL. ALSO HAVE SOME CONCERN FOR STG WND POTL DESPITE
WKNG WND FIELD ALF...MOMENTUM ALONE FM CELL COLLAPSES WL PRBLY BRING
SOME G35KTS. 06Z ETA CONTS ERLR TREND OF REGENERATION TO OUR W ERLY
THIS AFTN...AND XPCT TSTMS INTO ALL BUT SE ZNS 21Z-01Z TIMEFRAME.
BEST CHC REMAINS IN THE BDL-ORH-MHT ZNS AND PTS N/W.
WL UPDATE SPS WITH THIS PKG...ZNS OUT SHORTLY BUT PREV RDF STILL
VALID.
...PREV DISC...
OUTLOOKED TWO MARGINALLY SVR EPISODES TODAY.
VIL OF THIS MORNING IN CORE UVM HAS INCREASED FM 38 ON THE 00Z ETA
RUN TO 46 ON THE 06Z RUN (TROP ARD 31K) AND ADJUSTED HI ALGORITHM FOR
0 -20 OF 10 AND 20K.
OKX RADAR CONTS OTS THO THEY ARE ISSUING WARNINGS BASED ON ADJACENT
RADARS AND COORDINATION. BOX COORD SPC ON ETA MODELED INCREASINGLY
POTENT LATE AFTN EVENT.
MOS: CONVECTIVE POPS TODAY 80-100 PCT. RUNNING GENERALLY WITH AVN MOS
TEMPS THRU FRI. USING NGM POPS FOR FOR THU AFTN CONVECTIVE CHC
BENEATH NEXT STG SHORT WAVE. 431 AM PKG ALSO INCREASED NGM POPS
FOR THE TNGT PRD BOS-ORH NWD BASED ON ARRIVING 06Z ETA.
1) MORNING EVENT ALONG AND S OF MA PIKE WILL PROB PRODUCE SMW TYPE
CRITERIA WITH PROBABLE MARG SVR HAIL/WIND.
2) ETA STRONGLY SUGGESTS REGENERATIVE HEATING BENEATH COLD POOL WILL
PRODUCE AT LEAST MARGINAL SVR HAIL AND GUST 35 KTS IN THE 21Z-02Z
TIME FRAME HFD-CEF-ORH. 06Z ETA SUGGESTS WDSPRD SMALL HAIL THIS
EVE BUT PER COORD SPC...WE EXPECT ALSO AT LEAST A HANDFUL OF
REPORTS OF 3/4 INCH OR GREATER. VIL OF THE DAY INCREASES INTO
THE 50S RANGE LATER THIS AFTN.
SKYWARN: COORDINATOR IN THE OFFICE AT 730. CUD B A LONG DAY WITH THE
MORNING EVENT PRIMARILY TRACKING ALONG S COAST CT/RI/MA.
THEN AN EARLY AFTN BREAK BEFORE REFIRE BIGGER IN W CT AND W
MA.
RECORD LOWS: WE DIDNT HIGHLIGHT IN THE FCST... BUT RER LOW POSSIBLE
7/13 OR 7/14
BDL 51-1973 52-1940
PVD 52-1933 53-1999
BOS 56-1933
THE LISTING INCLUDES POTENTIAL WITHIN 2F.
LR: ANOMALOUS AND REFRESHINGLY COOL POOL TO FILTER INTO SNE THIS
FRI/SAT BUT VERY WARM AND MORE HUMID WX WILL WORK ITS WAY INTO
OUR AREA FOR A TIME OR SVRL TIMES BEGINNING NEXT TU/WED...THIS
BASED ON YDYS MRF ENSEMBLES. NOTICING NICE RELATIONSHIP OF -PNA
AND REPRESENTATIVE SNE METRO CLIMO SITE TRENDS AGAINST NORMALS.
DECENT NEG PNA AND HEAT ARE DIRECTLY RELATED WITH PNA NEUTRAL
KNOCKING OFF THE HEAT.
CLIBDL: DELETED NONRAIN .01 FROM YDYS CLIBDL... (NONOCCURENCE 09Z)
.BOX...NONE
JWDCTZ002>004-MAZ002>024-NHZ011-012-RIZ001>007-112300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 505 AM EDT WED JUL 11 2001 ...SCATTERED THUNDERSTORMS CROSSING SOUTHERN NEW ENGLAND BETWEEN 8 AM AND 2 PM MAY BECOME SEVERE... CERTAINLY SOME LOCATIONS WILL EXPERIENCE HEAVY RAIN...POWER OUTAGES FROM LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS TO 40 MPH. THE SEVERE WEATHER THREAT APPEARS GREATEST ACROSS CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. MARINERS ALONG THE RHODE ISLAND AND MASSACHUSETTS COASTAL WATERS SHOULD BE ALERT FOR GUSTY WEST WINDS TO 40 KNOTS IN OR NEAR THUNDERSTORMS...WITHIN A COUPLE OF HOURS OF NOON. AFTER THIS BAND OF SHOWERS AND STORMS CROSSES SOUTHERN NEW ENGLAND...SUNSHINE WILL RETURN. THE LATE DAY HEATING MAY CAUSE A NEW LINE OF SCATTERED THUNDERSTORMS TO FORM AROUND 5 OR 6 PM IN THE CONNECTICUT RIVER VALLEY. ONE OR TWO OF THESE LATE DAY STORMS COULD CONTAIN HAIL AND GUSTY WINDS. AT DAWN...SEVERE WEATHER WATCHES COVER PORTIONS OF EASTERN PENNSYLVANIA...NEW JERSEY...SOUTHEASTERN NEW YORK STATE INTO SOUTHERN CONNECTICUT. AMATEUR RADIO AND OTHER SPOTTERS ARE REQUESTED TO eCLOSELY MONITOR THIS SITUATION. SKYWARN ACTIVATION MAY BE REQUIRED AS EARLY AS 7 AM FOR CONNECTICUT AND WESTERN MASSACHUSETTS. DRAG
CTZ002>004-MAZ002>016-NHZ011-012-RIZ001>003-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1015 AM EDT WED JUL 11 2001 ...SCATTERED THUNDERSTORMS LATER TODAY MAY BE SEVERE ACROSS INTERIOR SOUTHERN NEW ENGLAND... SUNSHINE WILL RETURN OVER MOST OF SOUTHERN NEW ENGLAND THIS AFTERNOON...WHICH MAY CAUSE A FEW LINES OF SCATTERED THUNDERSTORMS TO FORM BETWEEN 3 AND 6 PM IN THE CONNECTICUT RIVER VALLEY. THE STORMS COULD REACH INTO INTERIOR RHODE ISLAND AND EASTERN MASSACHUSETTS BETWEEN 5 AND 8 PM. A FEW OF THESE LATE DAY STORMS COULD CONTAIN HAIL AND GUSTY WINDS. SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD CONTINUE TO MONITOR THIS SITUATION. ACTIVATION MAY BE REQUIRED AFTER 2 PM. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV AND RADIO STATIONS FOR UPDATED INFORMATION. JWD
The Boston radar (KBOX), 78 km away, was scanning. The volume nearest the first event began at 15:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2001Every state in 2001This day in weather historyWarnings in Massachusetts, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258428.